# SDR 95ZZZX1637

- Difficulty date: March 4, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N162ER
- Make and model: Piper PA-28-161
- Aircraft serial: 2841152
- System (JASC): 2710 · Aileron Control System
- Part: Control Cable
- Part number: 62701122
- Condition: Frayed
- Location: Ail Both Wings
- Part time: 7,658 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING PHASE INSPECTION, PRIMARY AILERON CABLE IN EACH WING WAS FOUND FRAYED AT PULLEY.  PULLEY LOCATION IN EACH WING IS LOCATED JUST INBOARD OF MLG, AND CAN EASILY BE SEEN THROUGH EXISTING INSPECTION HOLE.  BOTH CABLES HAD TO BE REPLACED.  IT APPEARS CABLE IS TOO SOFT AND IS BEING WORN BY PULLEY AT THE AILERONS' NEUTRAL POSITION.  PLEASE NOTE THAT A FLEET OF 17 PA28-161'S ARE MAINTAINED BY THIS REPAIR STATION, AND THAT AT APPROX 7,000 HOURS, ENTIRE FLEET IS ENCOUNTERING THIS PROBLEM.  SIMILAR PROBLEMS SHOW UP ON STABILATOR AND FLAP CABLES, SOME SEVERE.
